MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented for angioplasty.The 80% stenosed target lesion was located in the mildly tortuous and moderately calcified ostium of the left main.A 12mm x 4.50mm nc quantum apex balloon catheter was advanced for post-dilatation of a previously placed stent.However, during the second inflation at 11 atmospheres for 5 seconds, the balloon ruptured.The device was removed and the procedure was completed with another balloon.There were no patient complications reported.
 
Additional Manufacturer Narrative
E1 - initial reporter email updated.
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented for angioplasty.The 80% stenosed target lesion was located in the mildly tortuous and moderately calcified ostium of the left main.A 12mm x 4.50mm nc quantum apex balloon catheter was advanced for post-dilatation of a previously placed stent.However, during the second inflation at 11 atmospheres for 5 seconds, the balloon ruptured.The device was removed, and the procedure was completed with another balloon.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an nc quantum apex balloon catheter.The device was visually and microscopically examined.There was contrast in the inflation lumen and balloon.There was blood in the guidewire lumen and the balloon was tightly folded.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.The device inflated to rated burst pressure and deflated with no issue.There was no damage or irregularities found to the device.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16000544
Report Number2124215-2022-53032
Device Sequence Number6570587
Product Code LOX
UDI-Device Identifier08714729783312
UDI-Public08714729783312
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2025
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0029796982
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2022
Supplement Date Received by Manufacturer12/22/2022
02/13/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date01/03/2023
02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight67 KG
Patient RaceAsian